MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS RADIOLUCENT INSERTION HANDLE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS RADIOLUCENT INSERTION HANDLE; ROD, FIXATION, INTRAMEDULLARY
Model Number 03.037.112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter email address is unknown.Reporter is a non-health professional hospital employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4) reports that during a trochanteric fixation nail-advanced (tfna) procedure on (b)(6) 2018, the percutaneous handle broke during nail insertion.There was no harm to the patient and no patient consequence.There was a five-minute surgical delay.Concomitant device: tfna nail (part: unknown, lot: unknown, quantity: 1).This report is for a percutaneous radiolucent insertion handle.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date device received by manufacturer.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.037.112; lot: l154016; manufacturing site: haegendorf; release to warehouse date: november 08, 2016.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Flow: damage - visual (appearance not as expected) visual inspection: the percutaneous radiolucent insertion handle was inspected at us cq.Upon visual inspection, it was observed that the distal tip of the handle proximal to the nail slot had a longitudinal crack of 2.64 mm in the inner side of the handle.Also, the threaded hammer guide connector slot had impact marks.Percutaneous radiolucent insertion handle shows signs of minimal wear and no other issues have been identified.The received condition agrees with the complaint description.Dimensional inspection: dimensional analysis was not performed due to post-manufacture damage of the percutaneous radiolucent insertion handle.Document/specification review: the following drawing(s) was reviewed; insertion handle no design or manufacturing defect or deficiency was observed during the investigation.A device history review was performed for the returned instrument¿s lot number and no nonconformance reports (ncrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its usage at the time of surgery as there were notable impact marks in the threaded hammer guide connector slot.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS RADIOLUCENT INSERTION HANDLE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7726073
Report Number2939274-2018-53095
Device Sequence Number1108155
Product Code HSB
UDI-Device Identifier10886982070562
UDI-Public(01)10886982070562
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.112
Device Catalogue Number03.037.112
Device Lot NumberL154016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/02/2018
09/05/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/23/2018
09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018